Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jun 1, 2007, 2:34 PM CDT for 10 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Jun 1, 2007, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 2:34 PM CDT (19:34 UTC)
- In effect from
- Jun 1, 2007, 7:00 PM CDT
- Expired
- Jun 2, 2007, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
Counties Benton County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Van Buren County, IA, Washington County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 114 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 4:18 AM CDT, 10 hours 16 minutes earlier.
Area forecast discussion, Jun 1, 4:18 AM CDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 AM CDT FRI JUN 1 2007
.UPDATE...
AXIS OF DENSE FOG HAS FORMED ROUGHLY ALONG AND 75SM EITHER SIDE OF
A LINE FROM MQB TO RFD THIS MORNING. THIS WAS IN AREA OF LOW LEVEL
MOISTURE...AS EVIDENT ON 00Z ILX SOUNDING...THAT WAS GETTING
PULLED W-NW BY AXIS OF PRESSURE FALLS FROM EASTERN KS TO NW IA. IN
THIS AREA...RADIATIVE COOLING UNDER INITIALLY CLEAR SKIES HAS ALLOWED
TEMPERATURES TO COOL TO NEAR DEWPOINT VALUES IN LOWER TO MID 60S.
CI BLOWOFF FROM TSRA COMPLEX MOVING INTO NW MO WAS SEEN ON SAT
OVERSPREADING EASTERN IA INTO W CENTRAL AND NW IL...WHICH SHOULD
ELIMINATE THE RADIATIVE COOLING AND SLOW THE WESTWARD PROPAGATION...BUT
AT SAME TIME LIKELY DELAY THE NORMAL DISSIPATION AFTER SUNRISE.
HAVE ISSUED DENSE FOG ADVISORY FOR ALL BUT JO DAVIESS COUNTY IN
IL. FOG WILL BRUSH FAR EASTERN IA COUNTIES ALONG RIVER...BUT
EXPECTING AFOREMENTIONED HIGH CLOUDS TO LIMIT DENSE FOG FROM
SPREADING MUCH FURTHER WEST.
&&
.AVIATION...
LARGE AXIS OF LIFR FOG AND STRATUS WILL LINGER ALONG AND EAST OF
MS RIVER UNTIL ABOUT 14Z. AXIS HAS SPREAD WEST INTO MLI AND HAVE
UPDATED TERMINAL FORECAST THERE TO KEEP LIFR CONDITIONS THERE
UNTIL 14Z. WIDESPREAD MVFR FOG WILL IMPACT REMAINDER OF AREA
THROUGH 15Z. OTHERWISE...MVFR SHOWERS AND ISOLATED THUNDERSTORMS
ASSOCIATED WITH AN UPPER LEVEL SYSTEM WILL DEVELOP INTO THE CID
AREA TOWARD MIDDAY...WITH SCATTERED THUNDERSTORMS IMPACTING ALL
TERMINALS LATE AFTERNOON INTO EARLY EVENING. STRONGER THUNDERSTORMS
WILL HAVE POTENTIAL TO PRODUCE MVFR CIGS AND VISBYS...ALONG WITH
POTENTIAL FOR SURFACE WIND GUSTS TO 40 KTS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-
ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
SHEETSHazardous weather outlook, Jun 1, 5:35 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 535 AM CDT FRI JUN 1 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 535 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE FOUND EARLY THIS MORNING ACROSS FAR EASTERN IOWA AND MOST OF NORTHWEST ILLINOIS. VISIBILITIES WILL BE AS LOW AS A QUARTER MILE. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR MOST OF NORTHWEST AND WEST CENTRAL ILLINOIS UNTIL 9 AM. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM NEAR DYERSVILLE...THROUGH THE QUAD CITIES...TO MACOMB. THE MAIN SEVERE WEATHER RISK IS LARGE HAIL AND DAMAGING WIND...WITH A LOW POTENTIAL FOR TORNADOES FROM MID AFTERNOON INTO EARLY EVENING. IT APPEARS THAT THERE WILL BE ADEQUATE MOISTURE AND SHEAR FOR A FEW SUPERCELL THUNDERSTORMS... BUT INSTABILITY WILL BE LARGELY DEPENDENT ON HOW MUCH CLEARING OF CLOUD COVER TAKES PLACE LATER TODAY. ANY STORMS THAT DEVELOP TODAY WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING IN AREAS OF EASTERN IOWA AND NORTHEAST MISSOURI THAT RECEIVED SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS. MINOR FLOODING IS EXPECTED TO OCCUR ALONG THE IOWA RIVER NEAR MARENGO DUE TO RECENT RAINFALL. A FLOOD WARNING IS IN EFFECT FOR THAT SITE AND FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH THURSDAY. ON SATURDAY CLOUDS AND PRECIPITATION ONGOING EARLY IN THE DAY ARE LIKELY TO LIMIT ANY SEVERE POTENTIAL BY LIMITING HEATING AND DESTABILIZATION OF THE ATMOSPHERE. THUS...THE RISK OF SEVERE WEATHER IS LOW. IF SUNSHINE CAN BREAK THROUGH AND WARM TEMPERATURES MORE THAN EXPECTED...THE RISK OF SEVERE STORMS INCREASES. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS BEYOND SATURDAY. THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD WHICH MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO THIS EVENING. SHEETS/LE
In the hours before
Local storm report, Jun 1, 1:48 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST DAVENPORT 41.56N 90.60W
06/01/2007 E60 MPH SCOTT IA TRAINED SPOTTER
ESTIMATED 60 MPH WINDS AT THE WALMART NEAR ELMORE AND
I-74.
&&
JH2Local storm report, Jun 1, 1:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
156 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TORNADO GRANDVIEW 41.28N 91.19W
06/01/2007 LOUISA IA LAW ENFORCEMENT
SEVERE DAMAGE TO HOMES. CITY OF GRANDVIEW CORDONED OFF BY
POLICE DUE TO THE DAMAGE. DELAYED REPORT.
&&
JH2Local storm report, Jun 1, 2:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
203 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TORNADO GRANDVIEW 41.28N 91.19W
06/01/2007 LOUISA IA LAW ENFORCEMENT
SEVERE DAMAGE TO HOMES. CITY OF GRANDVIEW CORDONED OFF BY
POLICE DUE TO THE DAMAGE. DELAYED REPORT.
1225 PM TORNADO MUSCATINE 41.42N 91.07W
06/01/2007 MUSCATINE IA LAW ENFORCEMENT
SEMI TRAILER TRUCKS OVERTURNED AT THE INDUSTRIAL CENTER
IN MUSCATINE. DELAYED REPORT.
1225 PM TORNADO MUSCATINE 41.42N 91.07W
06/01/2007 MUSCATINE IA LAW ENFORCEMENT
SEVERE DAMAGE REPORTED FROM FRUITLAND TO MUSCATINE.
HOUSES DAMAGED. BUSINESSES DESTROYED. AT LEAST SEVERAL
INJURIES.
&&
JH2Local storm report, Jun 1, 2:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL GOOD HOPE 40.56N 90.67W
06/01/2007 M0.25 INCH MCDONOUGH IL TRAINED SPOTTER
PEA SIZE HAIL NORTH OF GOOD HOPE.
&&
JH2Local storm report, Jun 1, 2:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM BLIZZARD 4 SE MAQUOKETA 42.02N 90.61W
06/01/2007 CLINTON IA LAW ENFORCEMENT
TWO TORNADOS REPORTED BY LAW ENFORCEMENT MOVING NE.
&&
ELLIOTTLocal storm report, Jun 1, 2:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FUNNEL CLOUD ALBANY 41.79N 90.22W
06/01/2007 WHITESIDE IL PUBLIC
REPORTED NEAR CORNER OF KENNEDY ROAD AND STONE STREET.
RELAYED BY LINCOLN WFO.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:03 AM CDT | Dense Fog Advisory | DVN | Clinton, Des Moines, Henry, Lee, Louisa, Muscatine and 1 more | 5 hr |
| Jun 1, 12:09 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 51 min |
| Jun 1, 12:47 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Scott | 43 min |
| Jun 1, 12:53 PM CDT | Tornado Warning | DVN | Cedar, Scott | 52 min |
| Jun 1, 1:44 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 47 min |
| Jun 1, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 55 min |
| Jun 1, 1:58 PM CDT | Tornado Warning | DVN | Jackson | 47 min |
| Jun 1, 1:05 PM CDT | Tornado Warning | DVN | Rock Island | 40 min |
| Jun 1, 1:31 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 59 min |
| Jun 1, 2:05 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 55 min |
| Jun 1, 2:33 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 57 min |
| Jun 1, 2:36 PM CDT | Tornado Warning | DVN | Jo Daviess | 54 min |
| Jun 1, 3:14 PM CDT | Tornado Warning | DVN | Whiteside | 61 min |
| Jun 1, 3:44 PM CDT | Tornado Warning | DVN | Stephenson | 61 min |
| Jun 1, 4:26 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 64 min |
Nearby
Flash Flood Watches in Iowa, 2007Flash Flood Watches in Missouri, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.